MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5081-153
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the solitaire experienced resistance in the distal section of the catheter.The patient was undergoing treatment for an ischemic stroke in the middle cerebral artery m1.It was noted the patient's vessel tortuosity was moderate.The mrs at baseline was 4 and 1 at procedure.Nihss was 15 at baseline and 2 post procedure.Tici was 0 at baseline and 3 post procedure.Iv tpa was not contraindicated.There were 2 passes with the solitaire device.Stroke onset to reperfusion time was 4 hours.It was reported that the surgeon determined that the amount of thrombus was large after angiographic screening, and planned to use swim for thrombus extraction and thrombectomy.The solitaire was selected for thrombectomy.After the aspiration catheter 71 was in place, the stent was delivered using rebar18.When the stent was halfway delivered, the resistance increased and it was pushed upwards to the intracranial artery.Seeing that there was still some distance to the lesion,the surgeon withdrew it, flushed it, hydrated it, and delivered it again.The result was similar to the first time.The surgeon pushed the stent hard into the lesion, but there was resistance during the pullback.The first pullback revealed no thrombus, but the proximal end showed signs of being kinked from being pushed.He worried it might break if used again.So, he replaced it with a new solitaire stent, and the procedure was complete.Additional information was received.The cause of the event was not definitively determined but was probably related to vascular tortuosity.No kink or damage was observed on the rebar catheter.The surgeon recalled that the proximal end of the solitaire push wire was intact and not damaged.The tip of the solitaire sheath was secured into the hub of the microcatheter.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a 8f puncture sheath, a 8f guiding catheter, a rebar 18 microcatheter, an avigo14 guidewire and a fr-4-20 solitaire stent.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23554359
Report Number2029214-2025-02402
Device Sequence Number10160782
Product Code KRA
UDI-Device Identifier00763000539344
UDI-Public(01)00763000539344(17)261204(10)D002135
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5081-153
Device Catalogue Number105-5081-153
Device Lot NumberD002135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Initial Report FDA Received Date11/14/2025
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale